Bisoporol

Hi I'm new to all this after recently being diagnosed with a fib.  I'm not 5mgs of bisoporol for a couple of weeks now after it was increased from 3.75mgs to try and get my heart rate down. I feel worse now than before with bouts of nausea and total exhaustion . Going for an echo on Tuesday but does anyone know if the side effects pass or will I just have to live with it for the time being. Have told gp but they were very dismissive about it being the meds and more to do with my condition which I don't think is the case. I think it's the bisoporol making me feel worse

22 Replies

oldestnewest
  • If you are in persistent AF then the AF itself will cause those problems. However in addition the drugs will probably contribute. I was told that Bisoprolol typically takes a month to normalise and stabilise. I was started on 1.25mg and then it was increased in 1.25mg steps.  First increase was 2 to 3 weeks after starting. Thereafter a minimum of a month gap each time.  This was done going up to 7.5mg and then down to current 5mg. 

  • Thanks for that I was started on 2.5 6 weeks ago they then started me on 3.75 and now I'm on 5. I didn't feel to bad on the other 2 doses it wasn't until they put me on the 5mgs that I now feel worse. I'm sure it's the medication though rather than the af 

  • It's possible that you may not have stabilised fully whilst on 3.75mg.  Also now you are on 5mg it will take at least a month, possibly up to 2 to stabilise. Based on my experience and what I have learnt it is both AF and drugs that are contributing. 

  • Thank you for that just feel not like me at the moment if you know what I mean on top of feeling totally exhausted and nauseous I'm a picture of health not lol

  • Doctors who prescribe the  stuff should be forced to take it themselves and then maybe they wouldn't be so glib. We are all different but many people are reduced to zombies by beta blockers from anecdotal evidence on this forum.

  • Yes totally I've spoken to 2 different Dr's about how I'm feeling as I used to get terrible nightmares and I couldn't sleep for them. I don't get nightmares anymore but I suffer with sleep disturbance and both of them said it was the af. I'm no Dr but it's defiantly not the af. I've spoken to people who've told me they had to come off them as they felt that bad

  • I've been in a zombie state since last December when I was diagnosed with atrial flutter. I feel worse taking bisopralol than I did before but appreciate my heart rate needs lowering which it has. I now have no energy at all.

  • I know what you mean I didn't feel so lousy before. But I don't want palpations either so just have to put up with it just now. Hope it gets better for you what dose are you on

  • My records now say Bisoprolol intolerant.

  • Lots of people seem to have problems with bisoprolol even if it does seem to be the most prescribed beta blocker.  There are a number of other  beta blockers around I think so do speak to your GP/EP if you keep having problems.  I was only on 2.5 and have just stopped ( on Sunday) after my (so far) successful ablation & I feel like a new woman already!

    Don't suffer in silence.  AF is irritating enough but I  didn't feel ill until I started taking drugs for it.  Sometimes  the cure is worse than the thing it's trying to solve! 

  • Thank you and I hope all goes well for you. I agree I didn't actually feel this bad until I started taking the beta blocker and now I don't even feel like me anymore

  • I was diagnosed with AF last year, didn't know I had it, just got short of breath . Now with all the drugs I'm taking I feel terrible all the time and still out of breath. Some days just feel like stopping all the meds.

  • It's the drugs that make you feel worse. Hope it gets better for you

  • The AF itself will, in part, be causing some of the problems. 

  • Thank you Peter I do agree with you as I've been told today when having my echo that I've gone back in sinus rhythm and I must admit over the last day or so although I'm still lethargic I don't feel as bad and my heart hasn't been twitching or fluttering at all today fingers x

  • My dose was increased from 2.5 to 3.75 before CV. Felt awful so GP reduced it back down and was put on 125 Digoxin. Now off Digoxin after successful CV

  • I had a very loud stand up row with the duty cardiologist whilst on the acute cardiology unit with a very high HR because I refused to take Bisoprolol,as Bob says, most doctors have never had to take the stuff!  I took it for about 6 months - increasingly large amounts up to 10mg and I have felt so crap in my life.  For sure AF causes fatigue and breathlessness whilst exercising but not that awful, constant sick feeling.  The only doctor who sympathized was one who had taken it himself and said if he had realized the side effects he would never have prescribed it for patients for so any years........mmmmmmm .............so try listening to your patients!  

    Sympathise but you can just say NO!  My approach was to ask what they did, how they did it, why was it important for me to take them, would it be lif threatening if I stopped them, what were the alternatives?  Book a 20 min appointment so your GP doesn't feel pressurized to get to the next patient for this discussion and go prepared with written down arguments as to why you don't want them - one being your Quality of Life is drastically reduced.

    It is your body so listen to it S it obviously is not helping you and treatment of AF is about improving quality of life.

  • My doc accepts meds have side effects....but when you describe a prob and ask if it's due to Bisoprolol  or Amlodipine or lansoprazole...he always says I don't think so and has never altered my dosage....funny old world.

  • Sound advice from all. When I was diagnosed, my GP, the surgery's heart specialist, told me that the bisoprolol could cure the AF. So I diligently went through the programme. Doses going up and when I complained about the lethargic feeling, back down. No I'm off it. Still have the AF of course.  We're not Drs here, and we're all different, but chances are if you're feeling lethargic and tired it may well be the bisoprolol not the AF itself.  Best of luck. I would add the faster you seek more intervention the better, if you (or your GP) leave it to see what happens, the consultants will not want to ablate or CV you as the chance of successful intervention decreases (I believe).

  • I was originally put on metoprolol, but I didn't tolerate it at all. It dropped my blood pressure to 80/40 and a HR of 40,and I struggled to stay awake even while cardio was examining me (I was admitted in hospital at the time). I was switched to bisoprolol but my blood pressure has been low since I started on it, and they won't put me on more than 1.25mg despite being in persistent AF. I have been on it about 6 months now and no longer have any side effects, so it does get better. I felt awful for ages and the dreams were something else! 

  • I feel I must be the odd one out in this discussion because I was put straight on 10mg of bisoprolol  when they changed my medication and apart from breathlessness on walking up hills I never had any other bad affects.  However this may be due to the fact that the drug I had been on was Sotalol 160mg twice a day!  It stopped working after two years and also prolonged my QT interval and after seeing that NICE had no longer recommended it I was glad it was changed.  So I think most of the bad effects of bisoprolol can be overcome with time to get used to it but we all react differently.

  • Defiantly have read so many people that have had side effects from this tablet it's all trial and error though what works for one won't for someone else. I permantly feel as though I'm functioning at well below what I used to 

You may also like...